Alert archive / Washington / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this fire weather watch at Jun 22, 2021, 6:19 AM PDT. It took effect at Jun 23, 2021, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 22, 2021, 6:19 AM PDT (13:19 UTC)
- In effect from
- Jun 23, 2021, 1:00 PM PDT
- Expired
- Jun 22, 2021, 1:45 PM PDT
- In force
- Issued by
- NWS Spokane, WA
The text
As transmitted.
976 WWUS86 KOTX 221319 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 619 AM PDT Tue Jun 22 2021 ...WARM, DRY, AND BREEZY TODAY AND AGAIN WEDNESDAY IN CENTRAL WASHINGTON... .Warm, dry, and breezy conditions are expected today and again Wednesday in Central Washington east of the Cascades. Relative humidity this afternoon will be as low as 15 to 25 percent today and 12 to 20 percent on Wednesday. The Ellensburg and Wenatchee areas will be particularly gusty from mid afternoon through mid evening today and again Wednesday with gusts of 20 to 30 mph around Wenatchee and locally as high as 35 mph near Ellensburg. WAZ676-230000- /O.NEW.KOTX.FW.W.0002.210622T2100Z-210624T0400Z/ East Washington South Central Cascade Valleys (Zone 676)- 619 AM PDT Tue Jun 22 2021 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WASHINGTON FIRE ZONE 676 INCLUDING ELLENSBURG... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM this afternoon to 9 PM PDT Wednesday. * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676). * Winds: Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidities: 15 to 25 percent this afternoon and 12 to 20 percent on Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ677-230000- /O.NEW.KOTX.FW.A.0002.210623T2000Z-210624T0400Z/ East Washington Central Cascade Valleys (Zone 677)- 619 AM PDT Tue Jun 22 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WASHINGTON FIRE ZONE 677... The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area: Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 12 to 17 mph with gusts up to 28 mph. * Relative Humidities: 12 to 20 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
120 WWUS86 KOTX 222045 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 145 PM PDT Tue Jun 22 2021 ...WARM, DRY, AND BREEZY TODAY AND AGAIN WEDNESDAY IN CENTRAL WASHINGTON... .Warm, dry, and breezy conditions are expected this afternoon again Wednesday in Central Washington east of the Cascades. Relative humidity this afternoon will be as low as 15 to 25 percent today and 12 to 20 percent on Wednesday. The Ellensburg and Wenatchee areas will be particularly gusty from mid afternoon through mid evening today and again Wednesday with gusts of 20 to 30 mph around Wenatchee and locally as high as 35 mph near Ellensburg. WAZ677-231300- /O.UPG.KOTX.FW.A.0002.210623T2000Z-210624T0400Z/ /O.EXB.KOTX.FW.W.0002.210623T2000Z-210624T0400Z/ East Washington Central Cascade Valleys (Zone 677)- 145 PM PDT Tue Jun 22 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WASHINGTON FIRE ZONE 677... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 9 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 12 to 17 mph with gusts up to 28 mph. * Relative Humidities: 12 to 20 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ676-231300- /O.CON.KOTX.FW.W.0002.210622T2100Z-210624T0400Z/ East Washington South Central Cascade Valleys (Zone 676)- 145 PM PDT Tue Jun 22 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WASHINGTON FIRE ZONE 676... * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676). * Winds: Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidities: 15 to 25 percent this afternoon and 12 to 20 percent on Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this fire weather watch went out at Jun 22, 6:03 AM PDT, 16 minutes earlier.
Area forecast discussion, Jun 22, 6:03 AM PDT, 16 minutes before
Area Forecast Discussion National Weather Service Spokane WA 603 AM PDT Tue Jun 22 2021 .SYNOPSIS... Today and tomorrow will be warm, dry, and breezy. Dry west winds coupled with high temperatures in the upper 80s to mid 90s will raise concerns for wildfires across parts of central and eastern Washington. A potentially historic heat wave will arrive this weekend with triple digit heat possibly lingering into the middle of next week. && .DISCUSSION... ...POTENTIALLY HISTORIC HEAT WAVE THIS WEEKEND INTO NEXT WEEK... Today: Today will be 3 to 6 degrees warmer than Monday for most places in the Inland Northwest. Afternoon high temperatures are expected to be in the upper 80s to near 90 in north Idaho with low to mid 90s common across central and eastern Washington. Some of our hot spots like Moses Lake, Lewiston, and Omak will likely reach the upper 90s. These readings are about 15 degrees above average. Sustained west winds of 10 to 15 mph gusting to 20 mph will be common across the Palouse, West Plains, and Columbia Basin this afternoon. Late day gap winds through the Cascades will likely increase into the 15 to 25 mph range around Wenatchee, Vantage and Entiat. At this time, it looks like minimum humidity values won't reach Red Flag Warning criteria this afternoon and evening for the Palouse, Moses Lake area, and around Wenatchee. However, tomorrow will be drier with a bit more wind which will likely prompt Fire Weather Watches for portions of central Washington. The increase in west winds will likely be the most pronounced in central Washington where gap winds around Wenatchee, Vantage, Entiat and Chelan will gust as high as 20 to 30 mph late in the day and into the evening. Humidity values region-wide will also be lower on Wednesday as a shortwave tracking through central British Columbia pulls dry air into Washington and north Idaho. Clusters of showers and thunderstorms over Oregon will have the potential to clip the Blue Mountains of southeast Washington as well as the Craigmont and Kamiah areas overnight. At this time, lightning has not been included in the forecast, but with some elevated CAPE in the -10 to -20C layer a few strikes may be possible. With a warm and dry sub-cloud layer, any showers that clip far southeast Washington and the southern Idaho Panhandle won't produce much precipitation. Friday through Monday: In case you haven't heard, we'll be getting REALLY hot this weekend! Temperatures will increase from the 90s Friday into the triple digits for the remainder of the forecast period. This will be a historic heat event, and it will, without a doubt, set a few records. Our confidence is high for this weekend's heat; less confidence in temperatures as we go into next week. Current model runs indicate that Tuesday and Wednesday could prolong the triple digit streak or maybe be even hotter than the previous days, or there might be a *slight* cool- down mid- week and some light precipitation chances with the approach of a cooler trough from the west. Nevertheless, this upcoming heat event raises some concerns. This won't just be one day in the 100s. Multiple days in a row of these temperatures will make heat illness all the more likely if precautions aren't taken because the heat will continue to stress the body each day. It doesn't help that our natural nighttime A/C of temperature in the 50s and low 60s will instead be in the upper 60s and 70s, posing a problem for those who don't have an A/C system to cool their home (i.e. a lot of people in our area). The heat will unfortunately be bad news for farmers, too. Low relative humidities and no precipitation will worsen the already bad drought. Plus, fuel models suggest record dryness this early in the season, so wildfires are a concern. At this point in time, models aren't too keen on suggesting particularly windy conditions this weekend, and we sure hope it stays this way. RC && .AVIATION... 12Z TAFS: Showers spawned in Oregon will decay and produce bands of mid and high clouds across north Idaho and eastern Washington today and tonight. The majority of these clouds will be above 15 thousand feet. West or southwest winds of 8 to 12 kts with gusts of 17 mph will be common this afternoon across central and eastern Washington. Localized gusts of 20kts or more will be possible between 23-07z at Wenatchee as winds channel down the gaps in the Cascades. /GKoch && .PRELIMINARY POINT TEMPS/POPS... Spokane 93 63 91 59 89 62 / 0 0 0 0 0 0 Coeur d'Alene 90 62 88 58 86 59 / 0 0 0 0 10 0 Pullman 88 59 87 57 86 59 / 0 10 0 0 0 0 Lewiston 98 66 98 65 95 67 / 0 10 0 0 0 0 Colville 95 58 92 57 90 57 / 0 0 0 0 10 0 Sandpoint 88 58 85 57 82 57 / 0 0 0 10 20 0 Kellogg 86 63 84 61 82 62 / 0 10 0 0 10 0 Moses Lake 97 63 96 60 96 67 / 0 0 0 0 0 0 Wenatchee 96 65 93 64 93 69 / 0 0 0 0 0 0 Omak 99 63 96 64 95 65 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 21, 8:12 AM PDT, 22 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 812 AM PDT Mon Jun 21 2021 IDZ001>004-026-027-WAZ031>038-041>044-221515- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 812 AM PDT Mon Jun 21 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Heat risk will be increasing from moderate to high by late week and into next weekend. Near record heat is expected with several places expecting to see record heat by Saturday. Temperatures in the upper 90s to triple digits will be expected through the weekend.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:19 AM PDT | Red Flag Warning | OTX | 39 hr | |
| Jun 22, 2:30 PM PDT | Excessive Heat Watch | OTX | Adams, Asotin, Chelan, Douglas, Ferry, Garfield and 7 more | 47 hr |
Nearby
Fire Weather Watches in Washington, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.